MAUDE Adverse Event Report: MALLINCKRODT MANUFACTURING LLC INOMAX EVOLVE DS (DELIVERY SYSTEM); NITRIC OXIDE ADMINISTRATION APPARATUS

MALLINCKRODT MANUFACTURING LLC INOMAX EVOLVE DS (DELIVERY SYSTEM); NITRIC OXIDE ADMINISTRATION APPARATUS
Model Number 10095
Medical Device Problem Codes Failure to Deliver (2338); Low Readings (2460); Intermittent Communication Failure (4038)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was used for treatment.The complaint is reportable as a mdr as the adverse event was considered life threatening.No trend was detected for the serial number reported in this complaint.Trends were reviewed for complaint categories, low no - alarm, primary delivery failure and hypotension.No trends were detected for these complaint categories.At the time of this report, the analysis and investigation of the device is still in progress.A final report will be submitted once the investigation is complete.Adverse event term: hypotension (b)(4), a.P 27-mar-2025.
 
Event or Problem Description
The customer contacted mallinckrodt to report they experienced a primary delivery failure alarm with their inomax evolve ds device while a patient was receiving inhaled nitric oxide (no) therapy.The patient was an adult being ventilated with a hamilton g5 ventilator with the following ventilator parameters: vc-cmv, rr 12bpm, vt 220ml, fio2 40% and peep +5 cm h2o.The patient was receiving inomax for approximately 12 hours with a set dose of 10ppm.The respiratory therapist was called into the patient's room for a low no alarm and upon arrival a primary delivery failure alarm was present.The customer reported the patient was hypotensive with blood pressure monitored by arterial line of 70/40 with a mean arterial pressure of 40mmhg.The respiratory therapist reported they were "unsure if the einoblender would still work" due to the primary delivery failure alarm and left to retrieve a replacement inomax evolve ds.The customer reported that another healthcare provider arrived shortly after and noted the alarm, and then immediately activated the einoblender at 10ppm and began to ventilate the patient using the einoblender and a manual resuscitator bag.The patient responded quickly to the reinitiation of inomax, and the blood pressure returned to the baseline of 120/80 and a mean arterial pressure of 65-70mmhg.The customer stated that the episode of hypotension lasted for approximately 5 minutes and considered this event to be life threatening due to the degree and duration of hypotension.The rest of the vital signs remained stable.The customer reported that the event did not result in any permanent impairment or damage to the patient and did not necessitate medical or surgical intervention to preclude permanent impairment or damage.The customer reported that the patient was placed onto the replacement inomax evolve ds.The inomax evolve ds device was returned for investigation.
 
Additional Manufacturer Narrative
The inomax evolve ds was returned to the regional service center (rsc) for investigation.At the rsc, the device was powered on and passed the pre use checkout with the returned injector module (im).The rsc set the dose to 10 ppm no with 12 lpm o2 and no alarms were received after 12 hours of delivery.The rsc restarted delivery at 10 ppm no with 12 lpm o2 and the device did not raise any alarms after 10 hours of delivery.The device monitored values were measured within specifications.The reported low no - alarm and primary delivery failure alarm were not reproduced during testing of the returned inomax evolve ds and im.In addition, the returned im was provided to the supplier for additional investigation.The supplier tested flow accuracy with specified error limits for both flow sensors over a specified flow range.The im functioned without issue, and both sensors measured flow within specified limits.Inspection and testing of the returned device and im found no issues with functionality during testing.A review of the service log verified the occurrence of a low no alarm and primary delivery failure alarm during the time of the complaint.The low no alarm occurred when the dose was set at 10 ppm no, and the measured value was 4 ppm.Following the low no alarm the device's service log recorded a gross under delivery condition and then a primary delivery failure alarm.Gross under delivery occurs when the device detects a calculated dose near zero.The device will recognize insufficient drug flow and produce a primary delivery failure alarm.The primary delivery failure alarm notifies the device's operator that inomax delivery has stopped.The evolve o&m manual instructs the user to manually ventilate the patient using the einoblender when primary delivery failure occurs.The customer reported they were "unsure if the einoblender would still work" due to the primary delivery failure alarm and exited the room to retrieve a replacement inomax evolve ds.The customer reported that another healthcare provider arrived shortly after and noted the alarm, and then immediately activated the einoblender at 10ppm and began to ventilate the patient using the einoblender and a manual resuscitator bag.The patient responded quickly to the reinitiation of inomax, and the patient's blood pressure returned to the baseline.Further investigation was performed to reproduce gross under delivery and primary delivery failure.An inomax evolve ds was setup using a hamilton t1 ventilator and injector module to simulate the customer experience.During testing, the gross under delivery condition was reproduced by obstructing the no tube.The device calculated dose was zero and resulted in a primary delivery failure alarm.Primary delivery failure can occur as a result of no tube occlusion if the evolve ds no tube is being pinched under equipment.The importance of cables and tubing position management is outlined in section 1-19 of the evolve o&m manual under equipment setup and non-modification: "arrange the power cord, the patient gas sample line and filter, and the inomax injector tube and injector module cable in a way that avoids entanglement, strangulation and/or a trip hazard.Position all cables and tubing in a way that avoids them being damaged, occluded or a trip hazard." the most likely root cause for the reported low no alarm and primary delivery failure alarm is due to use error by inadvertently obstructing the no tube.The most likely root cause for the patient's hypotension was due to the abrupt discontinuation of nitric oxide.In addition, the patient's hypotension may have been prevented if the healthcare provider had immediately utilized the einoblender when the primary delivery failure alarm occurred as instructed in the product labeling.No further action is required at this time.This investigation is now complete.(b)(4).(b)(6) (b)(6) 2026.

Brand Name
INOMAX EVOLVE DS (DELIVERY SYSTEM)
Common Device Name
NITRIC OXIDE ADMINISTRATION APPARATUS
Manufacturer (Section D)
MALLINCKRODT MANUFACTURING LLC
6603 femrite drive
madison WI 53718
Manufacturer (Section G)
MALLINCKRODT MANUFACTURING LLC.
6603 femrite drive
madison WI 53718
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key21710364
Report Number3004531588-2025-00034
Device Sequence Number21334610
Product Code MRN
UDI-Device Identifier00810055280063
UDI-Public(01)00810055280063
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K222930
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown